Alert archive / Texas / Special Weather Statements in 2021
Special Weather Statement, NWS Shreveport, LA
NWS Shreveport, LA issued this special weather statement at Mar 28, 2021, 1:33 AM CDT for Shelby County, Texas. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 28, 2021, 1:33 AM CDT (06:33 UTC)
- Expired
- Mar 28, 2021, 2:15 AM CDT
- In force
- 42 min
- Issued by
- NWS Shreveport, LA
County Shelby County, TX
The radar
The Shreveport radar (KSHV), 73 km from the middle of the area, began a volume at 06:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 6.6 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1297 J/kg
- Mixed-layer CIN
- -41 J/kg
- Mixed-layer LCL
- 953 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 163 m²/s²
- 0-3 km storm-relative helicity
- 217 m²/s²
- Significant tornado parameter
- 1.6
- Supercell composite
- 8.1
The text
As transmitted.
868
WWUS84 KSHV 280633
SPSSHV
Special Weather Statement
National Weather Service Shreveport LA
133 AM CDT Sun Mar 28 2021
LAZ010-017-018-TXZ153-166-167-280715-
De Soto LA-Natchitoches LA-Sabine LA-Sabine TX-San Augustine TX-
Shelby TX-
133 AM CDT Sun Mar 28 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN DE SOTO...WEST
CENTRAL NATCHITOCHES AND NORTHERN SABINE PARISHES...EASTERN SHELBY...
NORTHEASTERN SAN AUGUSTINE AND NORTHWESTERN SABINE COUNTIES UNTIL 215
AM CDT...
At 133 AM CDT, Doppler radar was tracking a strong thunderstorm over
Neuville, or 10 miles south of Center, moving east at 60 mph.
Penny size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Natchitoches, Center, San Augustine, Zwolle, Converse, Patroon, Bland
Lake, Neuville, Shelbyville, Allen, Oak Grove, Pleasant Hill,
Provencal, Huxley, Noble, Robeline, Powhatan, Jericho, Belmont and
Pelican.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3148 9421 3179 9431 3204 9348 3199 9344
3199 9341 3196 9337 3194 9337 3194 9335
3192 9336 3190 9335 3189 9328 3191 9326
3191 9324 3197 9324 3197 9323 3165 9311
TIME...MOT...LOC 0633Z 253DEG 50KT 3165 9416
$$
44What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this special weather statement went out at Mar 28, 1:12 AM CDT, 21 minutes earlier.
Area forecast discussion, Mar 28, 1:12 AM CDT, 21 minutes before
Area Forecast Discussion National Weather Service Shreveport LA 112 AM CDT Sun Mar 28 2021 .UPDATE.../Overnight/ Quick update to allow the tornado watch to expire. Although an additional isolated severe storm or two cannot be ruled out entirely, the threat for severe weather has diminished substantially, and a watch is no longer needed. /12/ && .PREV DISCUSSION... /issued 106 AM CDT Sun Mar 28 2021/ AVIATION... Line of convection ahead of a cold front will continue to move sewd across our region through early this morning, bringing tstms to KMLU and perhaps to KLFK. Low cigs/vsbys will be possible invof convection, but categories should improve within a couple of hours of convection coming to an end. Skies will gradually clear this morning through early afternoon from w to e. Otherwise, fropa will bring nwly to nly winds at 12-16 kts with higher gusts today, with winds speeds quickly diminishing and bcmg near-calm around sunset. /12/ && PREV DISCUSSION... /issued 339 PM CDT Sat Mar 27 2021/ SHORT TERM.../Tonight through Sunday Night/ With all of the Ark-La-Tex in the warm sector for multiple hours today, the atmosphere is primed for severe weather as convection begins. Diverse cloud cover hints at a tinderbox-like situation aloft, with deepening cumulus, and more insolation reaching the I-20 corridor. This afternoon's special sounding confirms the continued presence of multiple ingredients for severe weather including: CAPE values near 3000 J/kg, bulk shear at or above 50 knots areawide, and mid-level lapse rates at around 7.0 C/km. The lack of synoptic-scale forcing is what is primarily working against an even stronger severe weather situation. Regardless, the severe weather risks for today will be maximized in a window from now until 11PM, with very large hail and even the outside possibility of a strong tornado in this time frame. Coordinating with SPC this afternoon, a new tornado watch has been issued until 11 PM CDT for the Ark-La-Tex northeastward into the northern portions of the Ark-La-Miss. For tonight, the ongoing severe weather threat will continue well after sunset before storm mode transitions from scattered supercells to a more linear multicell mode as the frontal boundary begins to proceed through the Ark-La-Tex around midnight. After exiting our eastern zones, dry conditions and cooler than average temperatures arrive, continuing through Sunday night. /16/ LONG TERM.../Monday through the end of the week/ Expecting a nice initial start to the long term period with mostly sunny skies and highs ranging from 70 to 75 degrees for your Monday. However, expect the front clearing through our region in the short term to start coming back north through the area (as a warm front) late Monday night into Tuesday with a large upper trough axis gradually driving a cold front toward the Four State region from the northwest. Model consensus has gotten more bullish on the morning runs in association with the warm front triggering increasing showers and thunderstorms Tuesday afternoon into Tuesday evening. It is starting to look like some of these storms have the potential to be on the strong side owing to available instability and wind shear, although there is not yet enough confidence or consistency of trends to advertise a severe thunderstorm potential yet. The incoming cold front will probably undercut this whole regime and bring widespread showers and embedded tame thunderstorms to the bulk of the area (especially east) late Tuesday night through the first half of the day Wednesday. Thereafter, anticipate a dry and seasonably cool regime to lock in for a while. This somewhat cooler regime will probably not break down until sometime next weekend but, before then, expect Wednesday night through Friday night to feature dry and mostly clear conditions with lows generally in the 40s and highs mainly ranging from 65 to 70 degrees. /50/ && .PRELIMINARY POINT TEMPS/POPS... SHV 71 45 71 52 / 0 0 0 0 MLU 68 44 70 51 / 10 0 0 10 DEQ 68 40 71 46 / 0 0 0 0 TXK 68 43 71 50 / 0 0 0 0 ELD 68 41 70 47 / 0 0 0 0 TYR 69 44 72 53 / 0 0 0 0 GGG 69 43 72 50 / 0 0 0 0 LFK 70 46 74 53 / 10 0 0 0 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...None. LA...None. OK...None. TX...None. && 12/16/50
Hazardous weather outlook, Mar 27, 2:07 PM CDT, 11 hours 26 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Shreveport LA 207 PM CDT Sat Mar 27 2021 ARZ050-051-059>061-070>073-LAZ001>006-010>014-OKZ077-TXZ096-097- 108>112-124>126-136>138-149>153-281915- Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette- Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto- Red River-Bienville-Jackson-Ouachita-McCurtain-Bowie-Franklin- Titus-Camp-Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison- Cherokee-Rusk-Panola-Nacogdoches-Shelby- 207 PM CDT Sat Mar 27 2021 This Hazardous Weather Outlook is for portions of south central Arkansas, southwest Arkansas, north central Louisiana, northwest Louisiana, southeast Oklahoma, east Texas and northeast Texas. .DAY ONE...This Afternoon and Tonight... Scattered to numerous strong to severe storms are expected to develop later this afternoon into early this evening across the Arklatex into northern portions of the Arklamiss. Very large hail of at least golf ball to tennis ball size and tornadoes will be the primary threats through the early to mid evening hours. The tornado threat will be highest in southwest Arkansas where a strong tornado cannot be ruled out. In addition, there is a threat for a quick 2 to 3 inches of rain in a band from northeastern Texas, to northwestern Louisiana, to southwestern Arkansas to bring an isolated risk of flash flooding. Storms are forecast to congeal into a line sometime this evening and advance through the remainder of the Arklamiss and central Louisiana into the early morning hours, with damaging winds becoming the main threat. The severe weather threat is expected to completely exit the area before sunrise Sunday. .DAYS TWO THROUGH SEVEN...Sunday through Friday... A few lingering thunderstorms will be possible across central Louisiana early Sunday, but these should move east and south of these areas by mid morning. By Tuesday night into Wednesday, a cold front should bring additional thunderstorms to the region. However, no severe storms are expected at this time. .SPOTTER INFORMATION STATEMENT... Activation of emergency management personnel...amateur radio operators...and storm spotters will be needed this afternoon into tonight. LAZ017>022-TXZ165>167-281915- Sabine-Natchitoches-Winn-Grant-Caldwell-La Salle-Angelina- San Augustine- 207 PM CDT Sat Mar 27 2021 This Hazardous Weather Outlook is for portions of north central Louisiana, northwest Louisiana and east Texas. .DAY ONE...This Afternoon and Tonight... Isolated to scattered strong to severe storms are possible late this afternoon and through the evening across these portions of Deep East Texas and Central Louisiana. Large hail up to golf ball size and damaging winds will be the primary threats although a tornado cannot be completely ruled out. Storms are forecast to congeal into a line sometime this evening and advance through the remainder of central Louisiana into the early morning hours, with damaging winds becoming the main threat. The severe weather threat is expected to completely exit the area before sunrise Sunday. .DAYS TWO THROUGH SEVEN...Sunday through Friday... A few lingering thunderstorms will be possible across central Louisiana early Sunday, but these should move east and south of these areas by mid morning. By Tuesday night into Wednesday, a cold front should bring additional thunderstorms to the region. However, no severe storms are expected at this time. .SPOTTER INFORMATION STATEMENT... Activation of emergency management personnel...amateur radio operators...and storm spotters may be needed later today and tonight. 50
In the hours before
Special weather statement, Mar 27, 9:45 PM CDT, 3 hours 48 minutes before
Special Weather Statement National Weather Service Shreveport LA 945 PM CDT Sat Mar 27 2021 TXZ138-150-151-280330- Panola TX-Harrison TX-Rusk TX- 945 PM CDT Sat Mar 27 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN HARRISON...NORTHERN PANOLA AND CENTRAL RUSK COUNTIES UNTIL 1030 PM CDT... At 945 PM CDT, Doppler radar was tracking a strong thunderstorm 7 miles northwest of Pinehill, or 7 miles east of Henderson, moving northeast at 50 mph. Penny size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Henderson, Tatum, Beckville, Deberry, Elysian Fields, Chapman, Church Hill and Fairplay. PRECAUTIONARY/PREPAREDNESS ACTIONS... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && A Tornado Watch remains in effect until 1100 PM CDT for northeastern Texas. LAT...LON 3207 9474 3219 9481 3253 9420 3233 9405 TIME...MOT...LOC 0244Z 239DEG 43KT 3219 9467 15
Local storm report, Mar 28, 12:37 AM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1237 AM CDT SUN MAR 28 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0833 PM TSTM WND DMG 1 WNW BELCHER 32.76N 93.85W
03/27/2021 CADDO LA LAW ENFORCEMENT
TREES DOWN ON BELCHER OIL CITY ROAD.
&&
15Local storm report, Mar 28, 12:40 AM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1240 AM CDT SUN MAR 28 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0815 PM TSTM WND DMG 1 N OIL CITY 32.76N 93.97W
03/27/2021 CADDO LA LAW ENFORCEMENT
POWER LINES WERE DOWNED JUST NORTH OF OIL
CITY.
&&
15Local storm report, Mar 28, 12:42 AM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1242 AM CDT SUN MAR 28 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0816 PM TSTM WND DMG 2 NE OIL CITY 32.77N 93.96W
03/27/2021 CADDO LA LAW ENFORCEMENT
CORRECTS PREVIOUS TSTM WND DMG REPORT FROM 1
WNW BELCHER. TREES DOWN ON BELCHER OIL CITY
ROAD.
&&
15Local storm report, Mar 28, 12:46 AM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1246 AM CDT SUN MAR 28 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1052 PM TSTM WND DMG 5 ESE GREENWOOD 32.40N 93.90W
03/27/2021 CADDO LA LAW ENFORCEMENT
A LARGE TREE WAS DOWN COMPLETELY BLOCKING
BUNCOMBE ROAD AT WOOLWORTH ROAD.
&&
15Special weather statement, Mar 28, 1:33 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Shreveport LA
133 AM CDT Sun Mar 28 2021
LAZ010-017-018-TXZ153-166-167-280715-
De Soto LA-Natchitoches LA-Sabine LA-Sabine TX-San Augustine TX-
Shelby TX-
133 AM CDT Sun Mar 28 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN DE SOTO...WEST
CENTRAL NATCHITOCHES AND NORTHERN SABINE PARISHES...EASTERN SHELBY...
NORTHEASTERN SAN AUGUSTINE AND NORTHWESTERN SABINE COUNTIES UNTIL 215
AM CDT...
At 133 AM CDT, Doppler radar was tracking a strong thunderstorm over
Neuville, or 10 miles south of Center, moving east at 60 mph.
Penny size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Natchitoches, Center, San Augustine, Zwolle, Converse, Patroon, Bland
Lake, Neuville, Shelbyville, Allen, Oak Grove, Pleasant Hill,
Provencal, Huxley, Noble, Robeline, Powhatan, Jericho, Belmont and
Pelican.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3148 9421 3179 9431 3204 9348 3199 9344
3199 9341 3196 9337 3194 9337 3194 9335
3192 9336 3190 9335 3189 9328 3191 9326
3191 9324 3197 9324 3197 9323 3165 9311
TIME...MOT...LOC 0633Z 253DEG 50KT 3165 9416
44The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 27, 7:03 PM CDT | Special Weather Statement | SHV | Cass | 42 min |
| Mar 27, 7:20 PM CDT | Severe Thunderstorm Warning | SHV | Bowie, Cass | 40 min |
| Mar 27, 7:31 PM CDT | Tornado Warning | SHV | Harrison, Marion | 44 min |
| Mar 27, 7:39 PM CDT | Tornado Warning | SHV | Panola | 51 min |
| Mar 27, 8:04 PM CDT | Tornado Warning | SHV | Harrison, Marion | 41 min |
| Mar 27, 9:45 PM CDT | Special Weather Statement | SHV | Rusk | 45 min |
| Mar 27, 9:52 PM CDT | Severe Thunderstorm Warning | SHV | Harrison, Panola, Rusk | 53 min |
| Mar 27, 10:39 PM CDT | Severe Thunderstorm Warning | SHV | Harrison, Panola | 51 min |
| Mar 27, 8:11 PM CDT | Tornado Warning | SHV | Caddo, De Soto | 49 min |
| Mar 27, 8:46 PM CDT | Tornado Warning | SHV | Bienville, Bossier, Caddo, Webster | 19 min |
| Mar 27, 10:23 PM CDT | Severe Thunderstorm Warning | SHV | Claiborne, Union | 67 min |
| Mar 27, 11:30 PM CDT | Severe Thunderstorm Warning | SHV | Bienville, Bossier, Claiborne, Webster | 45 min |
| Mar 27, 7:56 PM CDT | Severe Thunderstorm Warning | SHV | Columbia, Hempstead, Lafayette, Miller, Nevada | 49 min |
Nearby
Special Weather Statements in Texas, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.